Heat, Franklin
- When
- July 22, 3:30 AM CST to July 23, 6:00 PM CST
- Where
- Franklin forecast zone
- Reported by
- ASOS
- Coordinates
- 33.176, -95.218 (the zone’s center; the record gives no point)
A strong ridge of high pressure aloft set up across the Southern Plains and Lower Mississippi Valley resulting in hot daytime temperatures in the mid 90s to near 100 degrees. resulting in late morning and afternoon heat index values near or above 105 degrees.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A strong ridge of high pressure aloft set up across the Southern Plains and Lower Mississippi Valley resulting in hot daytime temperatures in the mid 90s to near 100 degrees. Dewpoint temperatures were in the middle 70s across the region as well...resulting in late morning and afternoon heat index values near or above 105 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 21, 11:08 PM CST, 4 hours 22 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
1208 AM CDT FRI JUL 22 2016
.AVIATION...
For the 22/06Z TAFS...VFR conditions will prevail as strong upper
level ridge of high pressure remains dominant. Diurnal trends will
continue to favor isolated afternoon convection, mainly across our
eastern terminals in north Louisiana and south Arkansas. A weak
pressure gradient will allow for light and mostly variable winds
to prevail with a primary southerly component during the daytime
hours. Skies are gradually clearing tonight with some lingering
cirrus in a few spots, and a CU field will redevelop after 22/15Z
with additional cirrus on Friday afternoon with the onset of any
isolated convection. Any convection should diminish shortly after
sunset. /19/
&&
.PREV DISCUSSION... /issued 953 PM CDT THU JUL 21 2016/
DISCUSSION...
Showers and a few thunderstorms continued to drift Southwest
across parts of North Louisiana and South Central Arkansas in wake
of an outflow boundary that has moved into Northwest Louisiana
and South Arkansas. Have included mention of the convection until
around 1 AM and currently think they will end around that time.
Have mad no other significant changes to the ongoing forecast.
/06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 99 79 96 / 20 30 20 40
MLU 78 97 78 96 / 20 40 20 40
DEQ 76 99 77 97 / 10 20 10 30
TXK 79 99 78 97 / 10 20 10 30
ELD 78 98 78 96 / 20 30 20 40
TYR 78 99 78 97 / 10 10 10 30
GGG 78 99 78 97 / 10 20 10 30
LFK 77 98 77 97 / 10 30 20 30
&&
.SHV Watches/Warnings/Advisories...
AR...Heat Advisory until 7 PM CDT Friday for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 7 PM CDT Friday for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 7 PM CDT Friday for OKZ077.
TX...Heat Advisory until 7 PM CDT Friday for TXZ096-097-112-126.
&&
19/06HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 AM CDT THU JUL 21 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-111-112-126-221700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-MORRIS-CASS-MARION- 1156 AM CDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER-LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO MAINTAIN TEMPERATURES IN THE UPPER 90S TO POSSIBLY LOWER TRIPLE DIGIT READINGS. THESE HOT TEMPERATURES COMBINED WITH THE HUMIDITY...WILL RESULT IN HEAT INDEX VALUES OF 105 TO 109 DEGREES ACROSS NORTH LOUISIANA...EXTREME NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THUS...A HEAT ADVISORY REMAINS IN EFFECT FOR THESE AREAS. THOSE THAT MUST BE OUTSIDE THIS AFTERNOON SHOULD DRINK PLENTY OF WATER...WEAR LIGHTWEIGHT LOOSE FITTING CLOTHING...AND TAKE FREQUENT BREAKS SPENDING TIME IN THE SHADE OR IN AIR CONDITIONED FACILITIES WHEN POSSIBLE. BE SURE TO CHECK ON THE ELDERLY AND PETS...AND SEE THAT THEY STAY HYDRATED AND ARE ABLE TO STAY COOL. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS PORTIONS OF THE HAZARDOUS WEATHER OUTLOOK AREA. LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS...BEFORE THEY DIMINISH BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... TEMPERATURES IN THE UPPER 90S TO NEAR TRIPLE DIGIT READINGS WILL OCCUR ONCE AGAIN ON FRIDAY AND WHEN COUPLED WITH THE HUMIDITY...WILL RESULT IN HEAT INDEX READING FROM 105-109 DEGREES. BY EARLY NEXT WEEK...RAIN CHANCES WILL INCREASE WITH HIGH TEMPERATURES FORECAST TO CLIMB INTO INTO THE LOWER TO MIDDLE 90S. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. TXZ108>110-124-125-136>138-149>153-165>167-221700- FRANKLIN-TITUS-CAMP-WOOD-UPSHUR-SMITH-GREGG-HARRISON-CHEROKEE- RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE- 1156 AM CDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER-LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO RESULT IN HIGH TEMPERATURES IN THE UPPER 90S TO POSSIBLY LOWER TRIPLE DIGIT READINGS. THOSE THAT MUST BE OUTSIDE THIS AFTERNOON SHOULD DRINK PLENTY OF WATER...WEAR LIGHTWEIGHT LOOSE FITTING CLOTHING...AND TAKE FREQUENT BREAKS...SPENDING TIME IN THE SHADE OR IN AIR CONDITIONED FACILITIES WHEN POSSIBLE. BE SURE TO CHECK ON THE ELDERLY AND PETS...AND SEE THAT THEY STAY HYDRATED AND ARE ABLE TO STAY COOL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... TEMPERATURES IN THE UPPER 90S TO NEAR TRIPLE DIGIT READINGS WILL OCCUR ONCE AGAIN ON FRIDAY AND WHEN COUPLED WITH THE HUMIDITY...WILL RESULT IN HEAT INDEX READING AROUND 105 DEGREES. BY EARLY NEXT WEEK...RAIN CHANCES WILL INCREASE WITH HIGH TEMPERATURES FORECAST TO CLIMB INTO INTO THE LOWER TO MIDDLE 90S. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
The national radar mosaic for the moment the first event began.
9 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 648787, 648788, 648789, 648790, 648791, 648792, 648793, 648794, 648795.